Alert archive / Iowa / Flash Flood Watches in 2014
Flash Flood Watch 13, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Aug 26, 2014, 3:55 PM CDT for 4 counties in Iowa. It took effect at Aug 27, 2014, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2014, 3:55 PM CDT (20:55 UTC)
- In effect from
- Aug 27, 2014, 1:00 AM CDT
- Expired
- Aug 27, 2014, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Audubon County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WGUS63 KDMX 262055 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CDT TUE AUG 26 2014 ...HEAVY RAINFALL POTENTIAL LATE TONIGHT INTO WEDNESDAY MORNING... .THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA LATE TONIGHT...WITH HEAVY RAINFALL POSSIBLE. MUCH OF THE AREA RECEIVED 1 TO 2 INCHES OF RAIN OR MORE PREVIOUSLY...ALLOWING FOR SOME SATURATION OF THE GROUND. THESE CONDITIONS ALONG WITH THE ADDITIONAL HEAVY RAINFALL WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY MORNING. IAZ044-045-057-070-270500- /O.NEW.KDMX.FF.A.0013.140827T0600Z-140827T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... ATLANTIC 355 PM CDT TUE AUG 26 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST IOWA...CASS. IN WEST CENTRAL IOWA...AUDUBON...CARROLL AND CRAWFORD. * FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING * RAINFALL OF 1 TO 2 INCHES WITH LOCALIZED AREAS OF UP TO 3 INCHES IS EXPECTED LATE TONIGHT. THIS COULD LEAD TO THE POTENTIAL FOR FLASH FLOODING AS THE RAINFALL WILL FALL OVER AN AREA THAT RECENTLY RECEIVED HEAVY RAINFALL RESULTING IN NEARLY SATURATED GROUND CONDITIONS. * FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT. THE DEPTH OF WATER OVER ROADS CAN BE VERY DECEPTIVE. DO NOT DRIVE THROUGH WATER COVERING THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
824 WGUS63 KDMX 270233 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 933 PM CDT TUE AUG 26 2014 ...HEAVY RAINFALL POTENTIAL LATE TONIGHT INTO WEDNESDAY MORNING... .THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA LATE TONIGHT...WITH HEAVY RAINFALL POSSIBLE. MUCH OF THE AREA RECEIVED 1 TO 2 INCHES OF RAIN OR MORE PREVIOUSLY...ALLOWING FOR SOME SATURATION OF THE GROUND. THESE CONDITIONS ALONG WITH THE ADDITIONAL HEAVY RAINFALL WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY MORNING. IAZ044-045-057-070-271045- /O.CON.KDMX.FF.A.0013.140827T0600Z-140827T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... ATLANTIC 933 PM CDT TUE AUG 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST IOWA...CASS. IN WEST CENTRAL IOWA...AUDUBON...CARROLL AND CRAWFORD. * FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING * RAINFALL OF 1 TO 2 INCHES WITH LOCALIZED AREAS OF UP TO 3 INCHES IS EXPECTED LATE TONIGHT. THIS COULD LEAD TO THE POTENTIAL FOR FLASH FLOODING AS THE RAINFALL WILL FALL OVER AN AREA THAT RECENTLY RECEIVED HEAVY RAINFALL RESULTING IN NEARLY SATURATED GROUND CONDITIONS. * FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT. THE DEPTH OF WATER OVER ROADS CAN BE VERY DECEPTIVE. DO NOT DRIVE THROUGH WATER COVERING THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
395 WGUS63 KDMX 270900 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CDT WED AUG 27 2014 ...HEAVY RAINFALL STILL POSSIBLE THROUGH THIS MORNING... .SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH THIS MORNING AS A SYSTEM LIFTS NORTHEAST OUT OF NEBRASKA. THOUGH THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS DIMINISHED THROUGH THIS MORNING...THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL STILL EXISTS. IAZ044-045-057-070-271500- /O.CON.KDMX.FF.A.0013.000000T0000Z-140827T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... ATLANTIC 400 AM CDT WED AUG 27 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST IOWA...CASS. IN WEST CENTRAL IOWA...AUDUBON...CARROLL AND CRAWFORD. * UNTIL 10 AM CDT THIS MORNING * LOCALIZED AREAS OF RAINFALL IN EXCESS OF 2 INCHES REMAINS POSSIBLE THROUGH MID MORNING. THIS COULD LEAD TO FLASH FLOODING AS THE RAINFALL WILL FALL OVER AN AREA THAT RECENTLY RECEIVED HEAVY RAINFALL RESULTING IN NEARLY SATURATED GROUND CONDITIONS. * FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT. THE DEPTH OF WATER OVER ROADS CAN BE VERY DECEPTIVE. DO NOT DRIVE THROUGH WATER COVERING THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
763 WGUS63 KDMX 271213 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 713 AM CDT WED AUG 27 2014 ...HEAVY RAINFALL STILL POSSIBLE THROUGH THIS MORNING... .SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS MORNING AS A SYSTEM LIFTS NORTHEAST OUT OF NEBRASKA. THOUGH THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS DIMINISHED THIS MORNING...THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL STILL REMAINS. IAZ044-045-057-070-271500- /O.CON.KDMX.FF.A.0013.000000T0000Z-140827T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... ATLANTIC 713 AM CDT WED AUG 27 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST IOWA...CASS. IN WEST CENTRAL IOWA...AUDUBON...CARROLL AND CRAWFORD. * UNTIL 10 AM CDT THIS MORNING * LOCALIZED AREAS OF RAINFALL IN EXCESS OF 2 INCHES REMAINS POSSIBLE THROUGH MID MORNING. THIS COULD LEAD TO FLASH FLOODING AS THE RAINFALL WILL FALL OVER AN AREA THAT RECENTLY RECEIVED HEAVY RAINFALL RESULTING IN NEARLY SATURATED GROUND CONDITIONS. * FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT. THE DEPTH OF WATER OVER ROADS CAN BE VERY DECEPTIVE. DO NOT DRIVE THROUGH WATER COVERING THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
407 WGUS63 KDMX 271455 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 955 AM CDT WED AUG 27 2014 ...WIDESPREAD HEAVY RAIN THREAT HAS ENDED... IAZ044-045-057-070-271600- /O.EXP.KDMX.FF.A.0013.000000T0000Z-140827T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... ATLANTIC 955 AM CDT WED AUG 27 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA WILL EXPIRE AT 10 AM CDT THIS MORNING. SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR ISOLATED HEAVY RAIN ARE STILL ANTICIPATED THROUGH THE AFTERNOON AND INTO THE EVENING HOURS TONIGHT. HOWEVER...WIDESPREAD HEAVY RAINFALL AMOUNTS ARE NOT EXPECTED AT THIS TIME. $$ PODRAZIK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 3:37 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 26, 3:37 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CDT TUE AUG 26 2014 .SHORT TERM /TONIGHT/... ISSUED AT 329 PM CDT TUE AUG 26 2014 STILL LOOKS LIKE DECENT RAIN/THUNDERSTORM CHANCES TONIGHT...ALTHOUGH TIMING LOOKS A BIT LATER THAN IN PREVIOUS FORECASTS. MAIN FOCUS SHOULD BE LATER TONIGHT AS MOISTURE TRANSPORT ORIENTS INTO THE WESTERN/CENTRAL PORTIONS OF THE CWA. MAIN PUSH OF MOISTURE NOT EXPECTED UNTIL LATE TONIGHT...SO DID DECREASE POPS ACROSS THE CWA THIS EVENING KEEPING THE HIGHER POPS UNTIL AFTER 06Z. STORM MOTION TO BE SLOWER 5 TO 15 KTS AND PARALLEL TO THE BOUNDARY...SO POSSIBILITY OF TRAINING/SLOW MOVING STORMS IS HIGH. PWATS CONTINUE TO BE IN THE 1.75 INCH RANGE...AND A RELATIVELY HIGH FZ LVL SO EFFICIENT RAIN PRODUCTION POSSIBLE. BEST CHANCES FOR HEAVIER RAINFALL OVERNIGHT IN THE WEST CENTRAL PORTIONS OF THE CWA. THIS IS THE SAME AREA THAT SAW SOME HEAVIER RAINFALL MONDAY NIGHT...SO WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR A FEW COUNTIES ACROSS THE WEST WHERE THE HEAVIER RAINFALL COULD FALL OVER THE AREAS THAT ARE NEAR SATURATION FROM PREVIOUS HEAVY RAINFALL. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 329 PM CDT TUE AUG 26 2014 MAIN CONCERN IN THE FIRST 2 TO 3 DAYS WILL BE PERIOD FROM WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON...THEN AGAIN FRIDAY NIGHT THROUGH SATURDAY BEFORE A BREAK OCCURS FOR SATURDAY AFTERNOON AND A PORTION OF SUNDAY. PREDOMINANT UPPER LEVEL PATTERN TO PERSIST MOST OF THE EXTENDED PERIOD WITH SOUTHWEST FLOW AND HIGHER THAN NORMAL MOISTURE FOR THIS TIME OF YEAR. H850 SUBJECTIVE ANALYSIS THIS MORNING SHOWS AN UPPER LEVEL AND NEARLY STATIONARY BOUNDARY DRAPED ACROSS LOWER MICHIGAN WEST TO SOUTHERN IOWA/NORTHERN MO BACK WEST INTO KS AND COLORADO. A LARGE RIDGE OF HIGH PRESSURE IS SADDLED FROM THE MID MISSISSIPPI RIVER VALLEY EAST TO NEW ENGLAND...AND A RELATIVE STRONG WESTERLY FLOW ALOFT CONTINUES OVER THE NORTHERN CONUS WITH A WEAK TROUGH TO THE WEST. WITHIN THE STAGNANT RIDGE AXIS AND TROUGH TO THE WEST...SOUTHWEST FLOW AND DEW POINTS OF 15C HAVE POOLED AT H850 AND WILL CONTINUE TO PERSIST OVER THE NEXT FEW DAYS. AT START OF THE FORECAST PERIOD 12Z WED...DECAYING MCS SHOULD BE OVER EASTERN NEBRASKA OR WESTERN IA WITH LESSENING ACTIVITY DURING THE DAYTIME HOURS...SIMILAR TO TODAY. MODELS GENERALLY IN AGREEMENT WITH BETTER MOISTURE TRANSPORT THROUGH EARLY WED AS SHOWN BY SUBJECTIVE H850 ANALYSIS HEIGHT FIELD WHICH REMAINS TO THE WEST DUE TO LINGERING RIDGE AXIS. MORNING ANALYSIS HAS PREFERRED LIFT/TRANSPORT OVER CENTRAL AND WESTERN NEBRASKA AT THIS TIME...WITH GRADUAL SHIFT EAST EXPECTED THROUGH 12Z WED. FOR THE REMAINDER OF WED SOME LINGERING SHOWERS AND STORMS MAY OCCUR...BUT COVERAGE AND STRENGTH SHOULD REMAIN MODEST AT BEST WITH EITHER LINGERING CLOUD COVER FROM THE OVERNIGHT ACTIVITY OR SOME PARTIAL SUNSHINE AS DECAYING CONVECTIVE SYSTEM WORKS EAST. HIGHS ONCE AGAIN WILL BE SOMEWHAT HELD BACK BY EXPECTATION OF CLOUDS AND SOME PRECIPITATION. MODELS STILL SHOW BEST FORCING ARRIVING FOR LATER WEDNESDAY EVENING...ESPECIALLY AFTER 03Z WHEN H500 TROUGH BEGINS TO MOVE EAST OUT OF THE SOUTHWEST. BY THEN H850 MOISTURE CHANNEL...DYNAMIC LIFT AND MOISTURE TRANSPORT WILL BE MAXIMIZED OVER WESTERN AND NORTHERN IOWA. LOOKING AT MODEL PARAMETERS...GFS AND EURO... GFS PRECIPITABLE WATER WILL INCREASE TO OVER 2 INCHES BY MID AFTERNOON WEDNESDAY THROUGH 18Z THURSDAY ACROSS THE NORTH. MEANWHILE WARM CLOUD DEPTHS AGAIN PROMOTE EFFICIENT RAINFALL WITH VALUES FROM 12-13KFT ACROSS THE NORTH. BUFR SOUNDINGS ALSO INDICATIVE SHOWING LONG THIN CAPE AND SATURATED THROUGH MOST OF COLUMN. WITH LIKELIHOOD OF AN MCS DEVELOPING WEST OF THE AREA AND THEN MOVING INTO AND ACROSS THE H850 WARM FRONTAL ZONE WEDNESDAY EVENING OVER NORTHERN IOWA...RAINFALL TOTALS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS MAY OCCUR ACROSS THE NORTHWEST AND NORTH BY 00Z FRIDAY. FOR NOW WILL NOT GO WITH HEADLINES...SINCE ANY CHANGE IN AREA OF EXPECTED HEAVY RAINFALL WOULD ALTER COVERAGE. MORE IMPORTANTLY...PAST 10 DAYS RAINFALL TOTALS...QPE FROM Q3 SHOWS THE NORTHWEST HAS A SLIGHTLY GREATER ABILITY TO TAKE HEAVY RAINFALL AT THIS TIME. HEADLINES MAY BE NEEDED FOR THIS AREA AND SHOULD HAVE A BETTER IDEA OF EXTENT BY TOMORROW. THROUGH THE WEEKEND...LITTLE CHANGE EXPECTED INTO THE WEEKEND. TIMING OF WAVES AND EXITING OF MAIN UPPER LEVEL WAVE STILL IN QUESTION...BUT CONSENSUS POINTS TO SATURDAY MORNING OR AFTERNOON. THIS WILL RESULT IN A BREAK ON SUNDAY WITH ANOTHER SET OF WAVES ARRIVING BY EARLY MONDAY THROUGH TUESDAY WITH MORE RAINFALL EXPECTED AS THE OVERALL PATTERN PERSISTS. HIGHS THROUGH THE PERIOD WILL CONTINUE IN THE 75 TO 85 RANGE WITH LOWS IN THE UPPER 50S TO 60S. WITH ZONAL PATTERN STILL FORECAST BEYOND SEVEN DAYS...LITTLE OVERALL CHANGE IS ANTICIPATED FOR NOW. && .AVIATION...26/18Z ISSUED AT 1238 PM CDT TUE AUG 26 2014 AREA REMAINS IN AN ACTIVE PATTERN WITH ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO THE EVENING. HOWEVER UNCERTAINTY FOR LOCATION OF THESE STORMS IS HIGH SO HAVE LEFT THE TAFS DRY. HOWEVER CHANCES FOR WIDESPREAD THUNDERSTORM ACTIVITY INCREASE TONIGHT...SO HAVE MENTIONED SHRA/VCTS IN TAFS FOR LATE TONIGHT INTO WEDNESDAY MORNING AS CERTAINTY INCREASES. WINDS EXPECTED TO REMAIN LIGHT OUT OF THE NORTHEAST TO EAST THROUGHOUT THE PERIOD. MAINLY VFR CIGS EXPECTED..ALTHOUGH WILL APPROACH MVFR CONDITIONS WITH THE PRECIPITATION CHANCES LATE TONIGHT. && .HYDROLOGY... ISSUED AT 329 PM CDT TUE AUG 26 2014 SOME HEAVY RAINFALL POTENTIAL EXISTS TONIGHT ACROSS PORTIONS OF THE WEST CENTRAL CWA THAT ALREADY SAW HEAVIER RAINFALL IN PREVIOUS NIGHTS. SOME AREAS RECEIVED IN EXCESS OF 2 INCHES OF RAINFALL MONDAY NIGHT...WITH THE POSSIBILITY OF SLOW MOVING/TRAINING THUNDERSTORMS LATE TONIGHT HEAVY RAINFALL WILL AGAIN BE POSSIBLE. WIDESPREAD 1 INCH TO 1.5 INCH AMOUNTS ARE POSSIBLE ACROSS THE WEST CENTRAL...WITH LOCALIZED HIGHER AMOUNTS OF AROUND 3 INCHES POSSIBLE. WITH GROUNDS SATURATED FROM RECENT RAINFALL...ADDITIONAL HEAVY RAINFALL WILL CREATE THE POTENTIAL FOR FLASH FLOODING...THUS A FLASH FLOOD WATCH WILL BE ISSUED FOR THIS AREA LATE TONIGHT INTO WEDNESDAY MORNING. FLASH FLOOD GUIDANCE IN THESE AREAS AROUND 1.75 INCHES IN ONE HOUR TO 3 INCHES IN 6 HOURS. POTENTIAL EXISTS FOR WIDESPREAD 1 TO 1.5 INCH AMOUNTS ACROSS THE WEST CENTRAL...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. ANTICIPATION OF MORE WIDESPREAD RAINFALL WEDNESDAY NIGHT THROUGH THURSDAY MAY LEAD TO LOCALIZED FLASH FLOODING AND POTENTIAL RIVER RISES TO ABOVE FLOOD STAGE FROM LATER THURSDAY THROUGH THE WEEKEND. WITH NEAR ZONAL TO SOUTHWESTERLY PATTERN REMAINING IN PLACE... ADDITIONAL ROUNDS OF MODERATE RAINFALL ARE EXPECTED INTO HOLIDAY WEEKEND AND EARLY NEXT WEEK WHICH WILL KEEP THE AREA WET ENOUGH TO MAKE SOME FLASH FLOODING AND RIVER FLOODING CONTINUED POSSIBLE CONCERNS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING FOR AUDUBON-CARROLL-CASS-CRAWFORD. && SHORT TERM...BEERENDS LONG TERM...REV AVIATION...BEERENDS HYDROLOGY...BEERENDS/REV
Hazardous weather outlook, Aug 26, 4:51 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 451 AM CDT TUE AUG 26 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 451 AM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THUNDERSTORMS WILL BE PRIMARILY ISOLATED THROUGH THE AFTERNOON...WITH COVERAGE INCREASING INTO THE OVERNIGHT HOURS. HEAVY RAINFALL WILL BE POSSIBLE WITH STORMS...WITH 1 TO 2 INCHES OF RAINFALL POSSIBLE...ESPECIALLY IN THE EARLY MORNING HOURS AND AGAIN OVERNIGHT. THE THREAT FOR SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INTERMITTENT THUNDERSTORM CHANCES ARE POSSIBLE THROUGH SUNDAY. THE GREATEST CHANCES ARE WEDNESDAY THROUGH THURSDAY WHEN ONE TO TWO ROUNDS OF HEAVY RAIN ARE POSSIBLE LEADING TO THE POTENTIAL FOR FLASH FLOODING. A FEW SEVERE STORMS MAY BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... INFREQUENT SPOTTER ACTIVATION IS POSSIBLE INTO THIS WEEK. AWB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:40 AM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 50 min |
Nearby
Flash Flood Watches in Iowa, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.